Alert archive / South Carolina / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 101, NWS Charleston, SC

August 1, 2025Screven County, Georgia; Allendale County, Hampton County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 1, 2025, 7:53 PM EDT for Screven County, Georgia; Allendale County, Hampton County, Jasper County, South Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2025, 7:53 PM EDT (23:53 UTC)
Expired
Aug 1, 2025, 9:00 PM EDT
In force
67 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.0 in
Wind
60.0 mph

Counties Screven County, GA, Allendale County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 30 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 7:59 PM EDTTSTM WND DMG5 Ne Hunters, GAA tree reported down on one lane of Old Poor Robin Road near the intersection with Newington Highway.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2025-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 986 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2025-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
986 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

936 
WUUS52 KCHS 012353
SVRCHS
GAC251-SCC005-049-053-020100-
/O.NEW.KCHS.SV.W.0101.250801T2353Z-250802T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
753 PM EDT Fri Aug 1 2025

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Screven County in southeastern Georgia...
  Allendale County in southeastern South Carolina...
  Hampton County in southeastern South Carolina...
  Jasper County in southeastern South Carolina...

* Until 900 PM EDT.

* At 753 PM EDT, a severe thunderstorm was located near Shirley, 
  moving east at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Hampton, Lake Warren State Park, Varnville, Estill, Newington, 
  Furman, Scotia, Luray, Shirley and Garnett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

&&

LAT...LON 3255 8156 3274 8161 3289 8108 3255 8108
      3255 8129 3256 8129 3255 8130 3256 8130
      3256 8132 3257 8135 3258 8136 3258 8137
      3259 8136 3260 8139 3255 8147
TIME...MOT...LOC 2352Z 263DEG 16KT 3267 8140

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CPM
1 follow-up statement
095 
WWUS52 KCHS 020052
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
852 PM EDT Fri Aug 1 2025

GAC251-SCC005-049-053-020102-
/O.EXP.KCHS.SV.W.0101.000000T0000Z-250802T0100Z/
Screven GA-Allendale SC-Hampton SC-Jasper SC-
852 PM EDT Fri Aug 1 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 9 PM EDT FOR SCREVEN, 
ALLENDALE, HAMPTON AND JASPER COUNTIES...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning will be allowed to expire.

&&

LAT...LON 3255 8156 3274 8161 3289 8108 3255 8108
      3255 8129 3256 8129 3255 8130 3256 8130
      3256 8132 3257 8135 3258 8136 3258 8137
      3259 8136 3260 8139 3255 8147
TIME...MOT...LOC 2353Z 263DEG 16KT 3267 8140

$$

CPM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 7:31 PM EDT, 22 minutes earlier.

Area forecast discussion, Aug 1, 7:31 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
731 PM EDT Fri Aug 1 2025

.SYNOPSIS...
A cold front passes through tonight and moves south of the
region over the weekend, before stalling nearby into next week.

&&

.NEAR TERM /THROUGH SATURDAY/...
Rest of tonight: Recent observations suggest heat indices
already in advisory levels at the coast and some spots inland,
therefore the Heat Advisory remains in effect until 8PM EDT
tonight. As this cold front associated with the leading edge of
an upper- lvl trough continues to slide towards the region, deep
layer moisture pooling and low level convergence will reside
across the Lowcountry. This thermodynamic environment will
support strong to severe wet downbursts, especially where
boundaries collide. Visible satellite imagery shows showers and
thunderstorms already developing in a area of elevated moisture
south of I-65 and look to making a northward progression into
South Carolina. 12Z HREF solution indicates showers and
thunderstorms continuing to develop across the region through
the overnight, This cold front is expected to slide through
around midnight and continue shower and thunderstorm development
through the early morning hours tomorrow. Main threats remain
to be gusty straight line winds, with DCAPE values of ~1000
J/Kg, and locally heavy rainfall. Expect anywhere between 1 to 2
inches of rainfall as these showers and thunderstorms continue
to develop through the overnight. The leading edge of the front
should make it to the Savannah River, and then possibly just
north of the Altamaha River by daybreak. Lows will drop into the
low to mid 70s for the interior counties and mid to upper 70s
closer to the coastline.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
Big pattern shift continues into the weekend as the ridge of high
pressure shifts southwestward as broad troughing digs into the
Southeast U.S., bringing much cooler temperatures to the region and
leading to numerous chances for rainfall. We'll have to see exactly
where the front ends up by Saturday morning due to the expected
overnight convection, though current indications are for the front
to be draped from west to east across our southeastern Georgia
counties and a high pressure wedge setting up to our north. This
sets the stage for the South Carolina Lowcountry to only see
afternoon highs reaching only into the mid 80s, while extreme
southeast Georgia south of I-16 will likely see highs in the upper
80s to lower 90s. While the front will bring cooler temperatures, it
is expected to have pooled/amassed a fair bit of moisture on its
southern periphery. Scattered to numerous showers and thunderstorms
are possible Saturday focused along the sea breeze boundary and the
southward shifting front. Chances for strong/severe thunderstorms
look rather low with weak instability located across the Charleston
Tri-County and only modest CAPE values near the Altamaha River. HREF
now indicates probabilities of 2 inches or greater of rainfall from
a 6-hr period (5-11 PM) are generally between 20-40%, mainly along
the sea breeze boundary. A few Flood Advisories and/or Flash Flood
Warnings could be needed in the late afternoon/evening.

Overnight Saturday into Sunday, the front looks to sink a bit
further southward toward the FL/GA border, with stable high pressure
wedging as far south as southern Georgia, encompassing most of our
forecast area. With the front acting as a focus for shower activity,
this should lead to the greater rainfall amounts confined to south
of the Savannah or even the Altamaha River. Although rainfall has
trended downward and much depends on the location of the front, we
still cannot rule out an isolated locally heavy rainfall threat
especially for those areas across southeast Georgia.

The high pressure wedge looks to weaken its grip Monday, potentially
allowing a band of deep moisture to lift northward back into the
forecast area. Models even show signals of a weak area of low
pressure forming offshore near/within the Gulf Stream. With deep
moisture still in the area, rainfall chances remain likely
especially as the wedge lifts northward. Sunday will be much cooler
thanks to the northwesterly flow within the wedge, with highs
potentially only reaching the upper 70s far inland and low to mid
80s along the coast. Sunday night lows could dip into the upper 60s
inland and low to mid 70s closer to the coast. As for temperatures
Monday, highs in the low to mid 80s are expected.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Ridging attempts to build back across the region as a narrowing
trough moves out of the central US and towards the east coast
throughout the week. The high pressure wedge will continue to hold
to our north with a potential surface low offshore the Carolinas.
Periodic chances for rain are forecast with shortwave energy at play
and deep moisture still in place. Seasonal temperatures in the upper
80s to lower 90s are expected to return to the region through most
of next week.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
00Z TAFs: Showers and thunderstorms will likely impact all three
terminals (KCHS/KJZI/KSAV) over the next several hours. This
threat has been highlighted in a TEMPO group at each terminal.
Overnight lingering showers are possible, and VCSH will prevail
through early in the morning. Saturday morning around 12Z some
low stratus is forecast to develop over KCHS/KJZI, bringing the
threat of MVFR cigs. There are hints in the guidance that some
fog could develop at KSAV in addition to the low stratus, with
IFR conditions included in the 00Z TAF. Conditions should
improve at all terminals by around 14/15Z. Another round of
showers and thunderstorms is forecast for tomorrow afternoon,
however confidence in timing and direct impacts to terminals
was too low to include mention in the 00Z TAFs.

Extended Aviation Forecast: As a reasonably strong cold front stalls
nearby this weekend, brief flight restrictions will be possible as
showers and/or thunderstorms develop along/near this boundary
through early next week.

&&

.MARINE...
Rest of Tonight: This pressure gradient continues to be pinched
closer to the coast across AMZ350 and 352, with gusts of 20-22
knots. Expect the gradient to slowly weaken this evening, with
generally SSW winds of 10 to 15 knots. Expect scattered to numerous
showers and thunderstorms to develop later in the afternoon ahead of
the approaching cold front. The front is expected to reach the
southern part of our Georgia waters in the early morning (close to
sunrise) tomorrow and winds will veer to the north-northeast at 10
to 15 kts. Expect seas remain generally 2 to 3 feet.

Saturday through Wednesday: The pressure gradient will become
pinched as a cold front pushes toward the FL/GA border and surface
high pressure wedges in from the north this weekend. Winds will
shift out of the northeast with sustained winds between 10-15 kt,
possibly nearing 20 kt, strongest across the coastal South Carolina
waters. Expect gusts around 15-20 kt this weekend, nearing 25 kt
across the Charleston County nearshore waters. Wave heights will
peak around 3-5 ft within the Charleston County nearshore waters as
a result. A Small Craft Advisory could be needed mainly for Sunday
with conditions just shy of criteria. The pressure gradient will
weaken early next week, and flow will veer out of the east southeast
with no additional marine concerns.

Rip Currents: Increasing swell heights will result in a moderate
risk of rip currents for the Charleston County beaches Sunday.

&&

.CLIMATE...
Record High Minimum Temperatures:

August 1:
KCHS: 81/1999
KSAV: 79/2020

Record Precipitation:

August 2:
KSAV: 1.81/1990

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...Dennis
SHORT TERM...BRS
LONG TERM...BRS
AVIATION...BRS/CPM
MARINE...BRS/Dennis
Hazardous weather outlook, Aug 1, 6:26 PM EDT, 1 hour 27 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
626 PM EDT Fri Aug 1 2025

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-022230-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
626 PM EDT Fri Aug 1 2025

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Excessive Rainfall

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Excessive Rainfall
- Rip Current

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

In the hours before

Local storm report, Aug 1, 5:25 PM EDT, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
525 PM EDT Fri Aug 01 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Lightning        2 WSW Richmond Hill     31.93N  81.34W
08/01/2025                   Bryan              GA   Emergency Mngr

            Lightning struck a home on Ponderosa Road. Damage
            unknown at this time.

0430 PM     Tstm Wnd Dmg     2 WSW Richmond Hill     31.93N  81.33W
08/01/2025                   Bryan              GA   911 Call Center

            One tree down along Highway 17 near the city limits of
            Richmond Hill, GA.

&&

Event Number CHS2500770
Event Number CHS2500771

NED
Special weather statement, Aug 1, 5:26 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Charleston SC
526 PM EDT Fri Aug 1 2025

GAZ116>119-138-139-012200-
Coastal Bryan GA-Inland Bryan GA-Coastal Liberty GA-Inland
Liberty GA-Coastal Chatham GA-Inland Chatham GA-
526 PM EDT Fri Aug 1 2025

...A STRONG THUNDERSTORM WILL IMPACT LIBERTY...BRYAN AND CHATHAM
COUNTIES UNTIL 6 PM EDT...

At 526 PM EDT, Doppler radar was tracking a strong thunderstorm near
Belfast, moving east at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Richmond Hill, Coffee Bluff, Montgomery, Midway, Riceboro, Keller,
  Belfast, Fort Mcallister, Sunbury and Skidaway Island.

This includes I-95 in Georgia between mile markers 74 and 89.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

&&

LAT...LON 3174 8154 3195 8148 3194 8085 3181 8102
      3169 8109 3169 8110
TIME...MOT...LOC 2125Z 270DEG 8KT 3185 8137

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 TO 55 MPH

CPM
Special weather statement, Aug 1, 6:03 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Charleston SC
603 PM EDT Fri Aug 1 2025

GAZ116-137-138-012230-
Inland Liberty GA-Inland Bryan GA-Long GA-
603 PM EDT Fri Aug 1 2025

...A STRONG THUNDERSTORM WILL IMPACT LIBERTY...BRYAN AND LONG
COUNTIES UNTIL 630 PM EDT...

At 603 PM EDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Donald, moving east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Hinesville, Richmond Hill, Fort Stewart, McIntosh, Walthourville,
  Midway, Riceboro, Flemington, Allenhurst and Gumbranch.

This includes I-95 in Georgia between mile markers 76 and 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

&&

LAT...LON 3179 8198 3181 8197 3181 8195 3183 8195
      3185 8192 3188 8192 3189 8191 3190 8189
      3192 8188 3194 8188 3195 8189 3199 8135
      3175 8130 3176 8194 3177 8194 3177 8195
      3179 8195
TIME...MOT...LOC 2202Z 258DEG 17KT 3189 8181

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH

CPM
Special weather statement, Aug 1, 6:11 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Charleston SC
611 PM EDT Fri Aug 1 2025

SCZ045-050-012245-
Inland Berkeley SC-Charleston SC-
611 PM EDT Fri Aug 1 2025

...A STRONG THUNDERSTORM WILL IMPACT BERKELEY AND CHARLESTON
COUNTIES UNTIL 645 PM EDT...

At 611 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hampton Plantation State Park, moving southeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  McClellanville, Awendaw, Hampton Plantation State Park, Santee
  Coastal Reserve, Cape Island, Tibwin, Buck Hall, Germantown, South
  Santee and Halfway Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

&&

LAT...LON 3314 7974 3325 7954 3324 7949 3325 7948
      3324 7948 3324 7947 3323 7947 3324 7946
      3322 7946 3321 7943 3318 7940 3316 7935
      3314 7927 3312 7928 3311 7926 3307 7932
      3306 7932 3297 7949 3297 7952 3295 7953
TIME...MOT...LOC 2211Z 297DEG 13KT 3316 7950

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH

CPM
Local storm report, Aug 1, 6:17 PM EDT, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
617 PM EDT Fri Aug 01 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     Tstm Wnd Dmg     2 WSW Richmond Hill     31.93N  81.33W
08/01/2025                   Bryan              GA   Broadcast Media

            Broadcast media shared viewer photos from the
            Piercefield neighborhood of Richmond Hill, GA. Photos
            showed numerous large tree branches down. One flag pole
            was blown down. Time determined from radar data.

&&

Event Number CHS2500772

NED
Special weather statement, Aug 1, 7:44 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Charleston SC
744 PM EDT Fri Aug 1 2025

GAZ088-101-SCZ040-042-047-020015-
Effingham GA-Allendale SC-Screven GA-Hampton SC-Inland Jasper SC-
744 PM EDT Fri Aug 1 2025

...A STRONG THUNDERSTORM WILL IMPACT EFFINGHAM...JASPER...SCREVEN...
ALLENDALE AND HAMPTON COUNTIES UNTIL 815 PM EDT...

At 744 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Newington, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Sylvania, Lake Warren State Park, Estill, Newington, Furman,
  Scotia, Luray, Shirley, Garnett and Kildare.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

&&

LAT...LON 3254 8159 3276 8164 3285 8115 3249 8117
TIME...MOT...LOC 2343Z 256DEG 20KT 3267 8143

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH

CPM

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:21 PM EDTSpecial Marine WarningCHS114 min
Aug 1, 3:52 PM EDTSpecial Weather StatementCHSChatham23 min
Aug 1, 4:12 PM EDTSpecial Weather StatementCHSChatham48 min
Aug 1, 4:13 PM EDTSpecial Marine WarningCHS92 min
Aug 1, 4:39 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty51 min
Aug 1, 5:26 PM EDTSpecial Weather StatementCHSLiberty34 min
Aug 1, 6:03 PM EDTSpecial Weather StatementCHSLiberty27 min
Aug 1, 7:44 PM EDTSpecial Weather StatementCHSScreven31 min
Aug 1, 3:34 PM EDTSpecial Weather StatementCHSJasper26 min
Aug 1, 6:11 PM EDTSpecial Weather StatementCHSGeorgetown34 min
Aug 1, 6:38 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston67 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2025Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.